Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 15, 2007, 10:44 PM EDT for Butler County, Ohio. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 10:44 PM EDT (02:44 UTC)
- Expired
- May 15, 2007, 11:20 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Butler County, OH
The radar
The Cincinnati radar (KILN), 61 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 10:44 PM EDT | TSTM WND DMG | 1 N Seven Mile, OH | METAL ROOF PARTIALLY PEELED BACK ON A BARN. ANOTHER BARN HAD A WALL PUSHED IN. CORNER SIDING OF HOUSE PEELED OFF. LARGE LIMBS ON ROUTE 503. |
| May 15, 10:50 PM EDT | TSTM WND DMG | Hamilton, OH | COUNTY WIDE, TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 160244 SVRILN OHC017-160330- /O.NEW.KILN.SV.W.0041.070516T0244Z-070516T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1044 PM EDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BUTLER COUNTY IN SOUTHWEST OHIO... * UNTIL 1130 PM EDT. * AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW MIAMI...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... TRENTON... SOUTH MIDDLETOWN... MIDDLETOWN... MONROE... IN ADDITION...JACKSONBURG...MAUSTOWN...BECKETT RIDGE...HUGHES...MAUD AND PISGAH ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3955 8467 3931 8467 3930 8435 3957 8431 $$
1 follow-up statement
000 WWUS51 KILN 160320 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1120 PM EDT TUE MAY 15 2007 OHC017-160330- /O.CAN.KILN.SV.W.0041.000000T0000Z-070516T0330Z/ BUTLER OH- 1120 PM EDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER COUNTY HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3955 8467 3931 8467 3930 8435 3957 8431 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:40 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 15, 7:40 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 740 PM EDT TUE MAY 15 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT PASSES. A SECONDARY UPPER LEVEL DISTURBANCE WILL PASS OVER THE REGION WED NIGHT...SPARKING SOME MORE SCATTERED SHOWER ACTIVITY AS COLD AIR POOLS INTO THE REGION FROM THE NORTHWEST. FRANKS && .NEAR TERM /UNTIL 10 PM THIS EVENING/... UPDATED THIS EVENING TO MAINLY INCLUDE SCATTERED STORMS WORKING INTO SW CWA AHEAD OF MAIN LINE OF CONVECTION. A GOOD BIT OF STORMS ARE NOTED TO BE SW OF THE ISOLD SHOWERS AND STORMS WORKING INTO NRN KY AND SE IN...BUT THESE WILL PRIME THE ATMOSPHERE AS THE TWO FEATURES MERGE OVER SERN IN THIS EVENING. AFTER THIS TIME FRAME...SCT ACTIVTY WILL BECOME MORE WIDESPREAD. FRANKS && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... A COLD FRONT WITH WIDESPREAD THUNDERSTORMS WILL MOVE THROUGH THE OHVLY TONIGHT. HAVE 100 PERCENT COVERAGE EVERYWHERE AND TRIED TO ADD STRONG TIMING WORDING AS IT WILL NOT REACH SERN CWA UNTIL VERY LATE TONIGHT BUT REACH NW CWA LATER THIS EVENING. GUSTY WINDS AND HEAVY DOWNPOURS WILL BE THE RULE AS THEY WORK THROUGH THE REGION...BUT MOST WILL BE GARDEN VARIETY HEAVY RAINERS. DOWNWARD MOTION ON THE BACK SIDE OF THE FRONT WILL KILL ANY STORMS FROM NW- SE OVERNIGHT TONIGHT AND VERY EARLY TOMORROW. STRONG CAA WILL BRING BACK IN THE CLOUD COVER AFTER A BRIEF PERIOD OF CLEARING...AND TEMPS WILL BE HARD PRESSED TO MAKE MUCH OF A RECOVERY. A SECONDARY TROF OF LOW PRESSURE WILL PROBABLY SEE A SFC CIRCULATION DEVELOP AHEAD OF THE APEX OF H5 L/W TROF MOVING THROUGH THE REGION. THIS...ALONG WITH CAA AND A MOIST BOUNDARY LAYER WILL PRIME THE REGION FOR SCATTERED SHOWER ACTIVTY...MAINLY AFTER MIDNIGHT AND MOVING FROM NW-SE. TEMPS WERE CLOSE TO GUIDANCE. FRANKS && .LONG TERM /THURSDAY THROUGH TUESDAY/... RATHER BENIGN WEATHER PATTERN FOR THE LONG TERM. A WEAK CLOSED OFF UPPER LOW WILL DROP SOUTH ACROSS THE AREA ON THURSDAY. MOISTURE AND WEAK LOW LEVEL INSTABILITY ASSOCIATED WITH THE UPPER COLD CORE SEEM SUFFICIENT ENOUGH TO RAISE POPS TO LOW CHANCE. IF CLOUDS ARE MORE WIDESPREAD THAN FORECAST...TEMPS COULD BE LOWER...BUT FOR NOW WENT SLIGHTLY ABOVE MAV NUMBERS. MIDLEVEL RIDGE WILL BUILD INTO MUCH OF THE EASTERN US FOR THE LATTER HALF OF THE EXTENDED. ENSEMBLE SPREAD IS LOW DURING THIS PERIOD...SO STUCK PRETTY CLOSE TO MEN GUIDANCE FOR TEMPS. GFS AND ECMWF BRING A WEAK FRONT INTO OUR AREA ON SUNDAY NIGHT. MOISTURE WILL BE LIMITED...SO DID NOT INCLUDE ANY POPS WITH THIS SYSTEM. HAWBLITZEL && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... COLD FRONT CURRENTLY STRETCHING FROM SOUTHERN ILLINOIS THROUGH NORTHWEST INDIANA AND INTO SOUTHERN LOWER MICHIGAN. BEST THUNDERSTORM ACTIVITY ACROSS NORTHERN INDIANA APPEARS TO BE WEAKENING AS AN OUTFLOW BOUNDARY HAS BEGUN TO PUSH OUT AHEAD OF THE PCPN. MEANWHILE...STORMS BECOMING BETTER ORGANIZED ACROSS SOUTHWEST INDIANA IN AREA OF BETTER LOW LEVEL CONVERGENCE. FRONT IS FORECAST TO PUSH SOUTHEAST ACROSS OUR AREA OVERNIGHT...BRINGING ASSOCIATED BAND OF BETTER LOW LEVEL CONVERGENCE. HOWEVER...INSTABILITY IS FORECAST TO DROP OFF OVERNIGHT SO THINK WE WILL SEE A GENERAL WEAKENING TREND AS THE STORMS MOVE INTO OUR AREA. GIVEN THEIR FAIRLY SLOW EASTWARD PUSH...HAVE HELD OFF ON PCPN IN THE TAFS UNTIL AFTER MIDNIGHT AND WILL ONLY ALLOW FOR A FEW HOURS OF TEMPO THUNDER AND THEN JUST SOME POST FRONTAL LIGHT RAIN SHOWERS FOR A COUPLE OF HOURS ON BACK SIDE OF FRONT. FORECAST SOUNDINGS ARE INDICATING SOME LINGERING LOW LEVEL MOISTURE BEHIND THE FRONT SO WILL KEEP SOME MVFR CIGS THROUGH WEDNESDAY MORNING BEFORE LIFTING THEM UP TO VFR IN THE AFTERNOON. MVFR CIGS POSSIBLE WED AFTN. MVFR CIGS AND VSBYS POSSIBLE THURSDAY. NO OTHER SIG WX EXPECTED REMAINDER OF THE PERIOD. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 15, 5:22 AM EDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 522 AM EDT TUE MAY 15 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 522 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WHICH DEVELOP TONIGHT MAY BE STRONG TO SEVERE AS A COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 15, 10:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 PM EDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 2 NE VERSAILLES 39.08N 85.23W
05/15/2007 RIPLEY IN LAW ENFORCEMENT
TREES DOWN IN VERSAILLES STATE PARK
&&
JFLocal storm report, May 15, 10:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 PM EDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL LAWRENCEBURG 39.10N 84.87W
05/15/2007 U0.75 INCH DEARBORN IN PUBLIC
&&
JFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:30 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 45 min |
| May 15, 10:33 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 42 min |
| May 15, 10:41 PM EDT | Tornado Warning | ILN | Clark | 34 min |
| May 15, 10:43 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 32 min |
| May 15, 10:55 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 50 min |
| May 15, 11:01 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 32 min |
| May 15, 11:17 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene | 32 min |
| May 15, 11:20 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 25 min |
| May 15, 11:24 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 51 min |
| May 15, 11:26 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland | 41 min |
| May 15, 11:29 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 46 min |
| May 15, 11:45 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 60 min |
| May 15, 11:57 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 48 min |
| May 16, 12:32 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 32 min |
| May 16, 12:36 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 24 min |
| May 16, 12:37 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.